MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO KIT; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO KIT; CATHETER, CONTINUOUS FLUSH
Model Number 29460
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a catheter fracture occurred.The target lesion was located in the liver artery.A 135/10 renegade hi-flo kit was selected for use.The device was unpacked and the guidewire and protector were removed.Then the device was flushed through the flushing passages on both sides of the protector and the microcatheter was removed.However, the device was found deformed and fractured.The procedure was completed with another of the same device.No patient complications were reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Returned product consisted of a renegade hi-flo micro-catheter in the shipping hoop.The device was removed from the shipping tube.The hub, shaft and tip were microscopically examined.This device showed damage consisting of 1 fracture on the shaft located at 6.5cm from the hub.The shaft was not completely separated the inner liner was still connected.The stretching and the fracture that was noticed on the device are consistent with the device being removed from the shipping tube without being completely hydrated with saline.The device showed kink damage located approximately 6cm from the hub.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
RENEGADE HI-FLO KIT
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8138520
Report Number2134265-2018-63658
Device Sequence Number2154926
Product Code KRA
UDI-Device Identifier08714729280781
UDI-Public08714729280781
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2019
Device Model Number29460
Device Catalogue Number29460
Device Lot Number0021447895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight46